Alert archive / Wyoming / Winter Storm Watches in 2021
Winter Storm Watch 3, NWS Cheyenne, WY
NWS Cheyenne, WY issued this winter storm watch at Mar 8, 2021, 3:19 AM MST for Converse County, Niobrara County, Wyoming. It took effect at Mar 9, 2021, 8:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 8, 2021, 3:19 AM MST (10:19 UTC)
- In effect from
- Mar 9, 2021, 8:00 PM MST
- Expired
- Mar 9, 2021, 1:25 AM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Converse County, WY, Niobrara County, WY
The radar
The Cheyenne radar (KCYS), 208 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 10.3 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2259 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 409 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
440 WWUS45 KCYS 081019 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 319 AM MST Mon Mar 8 2021 ...WINTER STORM WATCH TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... .Periods of light to moderate snowfall Tuesday evening into Wednesday will bring potentially high snow accumulations to Converse and Niobrara counties. Travel will be hazardous due to icy and snow covered roads. WYZ101-102-081830- /O.NEW.KCYS.WS.A.0003.210310T0300Z-210311T0000Z/ Converse County Lower Elevations-Niobrara County- Including the cities of Bill, Douglas, Deer Creek, Glenrock, Lusk, and Redbird 319 AM MST Mon Mar 8 2021 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 4 to 7 inches possible. * WHERE...Converse County Lower Elevations and Niobrara County, including the cities of Bill, Douglas and Lusk. * WHEN...From Tuesday evening through Wednesday afternoon. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ LK
2 follow-up statements
624 WWUS45 KCYS 082115 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 215 PM MST Mon Mar 8 2021 ...WINTER STORM WATCH TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... WYZ101-102-091200- /O.CON.KCYS.WS.A.0003.210310T0300Z-210311T0000Z/ Converse County Lower Elevations-Niobrara County- Including the cities of Bill, Douglas, Deer Creek, Glenrock, Lusk, and Redbird 215 PM MST Mon Mar 8 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... * WHAT...Moderate to heavy snow possible. Total snow accumulations of 4 to 8 inches possible. * WHERE...Converse County Lower Elevations and Niobrara County, including the cities of Bill, Douglas and Lusk. * WHEN...Tuesday evening through Wednesday afternoon. * IMPACTS...Travel could be very difficult with slick and snow covered roads, especially early Wednesday morning along Interstate 25 northwest of Glendo. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ MB
532 WWUS45 KCYS 090825 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 125 AM MST Tue Mar 9 2021 ...WINTER STORM WARNINGS AND WINTER WEATHER ADVISORIES TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... WYZ101-102-100000- /O.UPG.KCYS.WS.A.0003.210310T0300Z-210311T0000Z/ /O.NEW.KCYS.WS.W.0008.210310T0300Z-210311T0000Z/ Converse County Lower Elevations-Niobrara County- Including the cities of Bill, Douglas, Deer Creek, Glenrock, Lusk, and Redbird 125 AM MST Tue Mar 9 2021 ...WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 PM MST WEDNESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 5 to 8 inches, locally higher possible. * WHERE...Converse County Lower Elevations and Niobrara County, including the cities of Bill, Douglas, Deer Creek, Glenrock, Lusk and Redbird. * WHEN...From 8 PM this evening to 5 PM MST Wednesday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ103-100000- /O.NEW.KCYS.WW.Y.0022.210310T0300Z-210311T0000Z/ North Laramie Range- Including the city of Garrett 125 AM MST Tue Mar 9 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 PM MST WEDNESDAY... * WHAT...Snow expected. Total snow accumulations of 5 to 9 inches. * WHERE...North Laramie Range. * WHEN...From 8 PM this evening to 5 PM MST Wednesday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NEZ002-095-WYZ104>108-100000- /O.NEW.KCYS.WW.Y.0022.210310T0300Z-210311T0000Z/ Dawes-North Sioux-Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County- Including the cities of Chadron, Chadron St Park, Harrison, Seminoe Dam, Medicine Bow, Shirley Basin, Bordeaux, Wheatland, Guernsey, and Torrington 125 AM MST Tue Mar 9 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 PM MST WEDNESDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. * WHERE...Dawes, North Sioux, North Platte, and north Goshen Counties, Shirley Mountains, Shirley Basin, and the Central Laramie Range, including the cities of Chadron, Harrison, Seminoe Dam, Shirley Basin, Guernsey, and Wheatland. * WHEN...From 8 PM this evening to 5 PM MST Wednesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ LK
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm watch went out at Mar 8, 2:09 AM MST, 1 hour 10 minutes earlier.
Area forecast discussion, Mar 8, 2:09 AM MST, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
209 AM MST Mon Mar 8 2021
.SHORT TERM...(Today through Tuesday)
Issued at 143 AM MST Mon Mar 8 2021
Today and Tuesday will be the last days of these gorgeous above
average temperatures, so be sure to take advantage! A weak frontal
passage Monday brings some tighter gradients and subsidence,
especially to the Arlington area. So, a High Wind Watch has been
issued for the portion of Interstate-80 between Arlington and Elk
Mountain. Winds 35 to 45 MPH with gusts to 60 MPH are expected for
Monday afternoon to early Tuesday morning. It's likely this High
Wind Watch will be upgraded to a warning later this morning.
Interstate-25 between Chugwater and Wheatland may also see some
elevated winds, but the gradients are not quite where is typical
for a high wind event there. Despite the gradients not being as
tight over this region, there is decent mountain-wave looking
activity, so this is something to watch during the day today and
into tonight.
The real fun begins Tuesday evening/night with a frontal and
shortwave passage connected to a low pressure system cutting
across Wyoming.
.LONG TERM...(Tuesday night through Sunday)
Issued at 143 AM MST Mon Mar 8 2021
A shortwave is currently forecast to move through Wyoming,
bringing the highest accumulations to Converse and Niobrara
Counties. Current forecast accumulations are at Winter Storm
Warning Criteria for Converse and Niobrara Counties, Winter
Weather Advisory for the North Laramie Range and North Sioux and
Dawes Counties, but will hold off on issuing any headlines until
accumulation amounts are a little more certain. What is certain is
that Converse, Niobrara, Sioux, and Dawes Counties will
experience impacts due to this impending winter weather and
should prepare for elevated snow amounts.
Temperatures following this frontal passage will return to normal
for southeast Wyoming and the Nebraska Panhandle, unfortunately
for us who have loved these early spring Temperatures.
The next system to keep an eye on is a low pressure system
expected to move through Friday night to Sunday and may cause some
severe winter weather impacts, especially to the Wyoming/Colorado
border. It will be interesting to see how this system develops!
&&
.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 958 PM MST Sun Mar 7 2021
VFR conditions expected to prevail through the forecast period for
all terminals. Winds will remain light and variable this evening.
However, gusty conditions are expected to return for Southeastern
Wyoming beginning tomorrow afternoon, with wind gusts around 20
to 30 knots. Otherwise, mostly high clouds will develop into
tomorrow ahead of the front. There are some uncertainties with the
forecast for terminals west of Cheyenne. There is a possibility
for strong winds, that align ahead of the weak front that is
expected to dig across the region later in the week. Will need to
evaluate later model runs to see if there is adequate subsidence
for stronger winds.
&&
.FIRE WEATHER...
Issued at 143 AM MST Mon Mar 8 2021
Before the frontal passage Tuesday evening/night, fire weather is
still of some concern for portions of southeast Wyoming and the
Nebraska panhandle as the humidities will be very low and winds
will pick up a little Monday into Tuesday from a brief frontal
passage before the main one. As of right now, nowhere will reach
critical conditions, but it will get close Monday and Tuesday
during the day! Once the front passes through Tuesday
evening/night, humidities increase and most of southeast Wyoming
and the Nebraska panhandle will receive precipitation. After that,
another low pressure system is expected to pass through Friday
night into Sunday bringing more precipitation and higher
humidities.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from this afternoon through Tuesday morning for
WYZ110.
NE...None.
&&
SHORT TERM...LK
LONG TERM...LK
AVIATION...MD
FIRE WEATHER...LKHazardous weather outlook, Mar 8, 2:23 AM MST, 56 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 223 AM MST Mon Mar 8 2021 NEZ002-003-019>021-054-055-095-096-WYZ104>109-111>119-090930- Dawes-Box Butte-Scotts Bluff County-Banner County-Morrill- Kimball County-Cheyenne-North Sioux-South Sioux- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 223 AM MST Mon Mar 8 2021 This hazardous weather outlook is for portions of panhandle Nebraska...western Nebraska...south central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT Dry and breezy conditions will lead to continued elevated fire weather concerns. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Dry and breezy conditions will lead to continued elevated fire weather concerns Monday and Tuesday. Light precipitation expected Tuesday evening into Wednesday. .Spotter information statement... Spotter activation will not be needed. WYZ101>103-090930- Converse County Lower Elevations-Niobrara County- North Laramie Range- 223 AM MST Mon Mar 8 2021 This hazardous weather outlook is for portions of east central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Elevated snowfall totals expected Tuesday evening into Wednesday that could cause impacts to travel. .Spotter information statement... Spotter activation will not be needed. WYZ110-090930- North Snowy Range Foothills- 223 AM MST Mon Mar 8 2021 This hazardous weather outlook is for portions of south central Wyoming. .DAY ONE...TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Winds pick up to between 35 and 45 miles per hour with gusts up to 60 miles per hour Monday afternoon into Tuesday morning. .Spotter information statement... Spotter activation will not be needed.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 1:31 AM MST | High Wind Watch | CYS | Albany, Carbon | 11 hr |
| Mar 8, 12:04 PM MST | High Wind Warning | CYS | Albany, Carbon | 23 hr |
Nearby
Winter Storm Watches in Wyoming, 2021Every winter storm watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.